Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A characterization of nonunital operator algebras


Author: Zhong-Jin Ruan
Journal: Proc. Amer. Math. Soc. 121 (1994), 193-198
MSC: Primary 47D25; Secondary 46L05, 47D15
MathSciNet review: 1186994
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an abstract matrix norm characterization for operator algebras with contractive approximate identities by using the second dual approach. We show that if A is an $ {L^\infty }$-Banach pseudoalgebra with a contractive approximate identity, then the second dual $ {A^{ \ast \ast }}$ of A is a unital $ {L^\infty }$-Banach pseudoalgebra containing A as a subalgebra. It follows from the Blecher-Ruan-Sinclair characterization theorem for unital operator algebras that $ {A^{ \ast \ast }}$ is completely isometrically unital isomorphic to a concrete unital operator algebra on a Hilbert space. Thus A is completely isometrically isomorphic to a concrete nondegenerate operator algebra with a contractive approximate identity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25, 46L05, 47D15

Retrieve articles in all journals with MSC: 47D25, 46L05, 47D15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1186994-5
PII: S 0002-9939(1994)1186994-5
Keywords: Operator algebras, $ {L^\infty }$-Banach pseudoalgberas, $ {L^\infty }$-matricially normed spaces, operator duals, completely bounded maps
Article copyright: © Copyright 1994 American Mathematical Society